Tennessee, 2015Hail and Damaging Wind in Tennessee, June 19, 2015
June 19, 2015 · NWS MRX · 2 events in 2 counties and zones
Isolated storms developed across the Great Valley in a moist and unstable air mass driven by the southerly flow ahead of the remnant circulation associated with a tropical low pressure system that migrated in a clockwise pattern from the Western Gulf of Mexico through the Mid Mississippi Valley into the Southern Appalachians.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated storms developed across the Great Valley in a moist and unstable air mass driven by the southerly flow ahead of the remnant circulation associated with a tropical low pressure system that migrated in a clockwise pattern from the Western Gulf of Mexico through the Mid Mississippi Valley into the Southern Appalachians.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jun 19, 10:44 AM EST, 1 hour 21 minutes earlier.
Area forecast discussion, Jun 19, 10:44 AM EST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
1144 AM EDT FRI JUN 19 2015
.DISCUSSION...CLOUDS WERE ALREADY BUILDING WITH SHOWERS AND
THUNDERSTORMS BEGINNING TO DEVELOP ACROSS SOUTHEAST TENNESSEE LATE
THIS MORNING. STILL EXPECTING ABOUT 40 TO 50 PERCENT COVERAGE WITH
ISOLATED HEAVY RAINFALL AND STRONG STORMS...A FEW SEVERE LATER THIS
AFTERNOON OR EVENING. UPDATED FORECAST TO REMOVE FOG AND CHANGE
WORDING TO AFTERNOON. TEMPERATURES ALREADY WARMING INTO THE MID TO
UPPER 70S NORTH AND LOWER TO MID 80S CENTRAL AND SOUTH EVEN WITH
INCREASED CLOUD COVER. NEW NAM GUIDANCE SHOWING CURRENT GRIDDED MAX
TEMPERATURES A COUPLE DEGREES LOWER THAN ITS 21Z NUMBERS BUT
YESTERDAY HIGHS STILL REACHED THE LOWER TO MID 90S SO DID NOT WANT
TO LOWER HIGHS TODAY. TRI CITIES AREA MAY STILL REACH 90 IF CLOUD
COVER THINS OUT THIS AFTERNOON BEFORE STORMS MOVE IN.
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&
TD
Hazardous weather outlook, Jun 19, 2:54 AM EST, 9 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
354 AM EDT FRI JUN 19 2015
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-200800-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
354 AM EDT FRI JUN 19 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT...
ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE THIS MORNING WITH GUSTY
WINDS AND SMALL HAIL THE MAIN THREATS. SCATTERED THUNDERSTORMS
ARE EXPECTED THIS AFTERNOON AND EVENING. A FEW STORMS MAY BECOME
STRONG TO SEVERE WITH THE MAIN THREATS BEING WIND GUSTS OF 40 TO 60
MPH...AS WELL AS PEA TO QUARTER SIZED HAIL WITH THE STRONGEST
STORMS. LOCALLY HEAVY RAINFALL IS POSSIBLE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
COVERAGE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO INCREASE SATURDAY
THROUGH SUNDAY. A FEW STORMS MAY BECOME STRONG TO SEVERE WITH THE
PRIMARY THREATS BEING STRONG WINDS...MODERATE HAIL...AND TORRENTIAL
DOWNPOURS LEADING TO LOCALIZED FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED AT SOME POINT DURING THE PERIOD OF
FRIDAY THROUGH SATURDAY NIGHT.
TG/JW
In the hours before
Local storm report, Jun 19, 10:03 AM EST, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MORRISTOWN TN
1103 AM EDT FRI JUN 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL 2 WNW LOUDON 35.75N 84.39W
06/18/2015 E1.00 INCH LOUDON TN LAW ENFORCEMENT
QUARTER SIZED HAIL REPORTED ALONG INTERSTATE 75 AT
MILEMARKER 75.
0715 PM TSTM WND DMG LOUDON 35.74N 84.36W
06/18/2015 LOUDON TN 911 CALL CENTER
DOWNED TREE AND POWER LINE REPOERTED IN LOUDON.
0814 PM TSTM WND DMG 5 NW SEYMOUR 35.93N 83.84W
06/18/2015 KNOX TN BROADCAST MEDIA
TREES REPORTED DOWN NEAR SEYMOUR AND SOUTH KNOXVILLE. ONE
TREE DOWN ON HOUSE WITH AN INJURY.
0900 PM TSTM WND DMG 4 WNW WHITE PINE 36.12N 83.36W
06/18/2015 JEFFERSON TN EMERGENCY MNGR
6 TREES DOWN ON HIGHWAY 66 IN MANSFIELD GAP AREA...AND 1
TREE DOWN ON HIGHWAY 341
0905 PM TSTM WND DMG 3 ESE ALPHA 36.16N 83.33W
06/18/2015 HAMBLEN TN LAW ENFORCEMENT
A COUPLE TREES REPORTED KNOCKED DOWN CLOSE TO INTERSTATE
81...ESE OF ALPHA...AND SOUTH OF MORRISTOWN.
0944 PM TSTM WND DMG 4 WSW MOHAWK 36.18N 83.12W
06/18/2015 GREENE TN 911 CALL CENTER
TREE REPORTED DOWN NEAR MCDONALD ELEMENTARY SCHOOL.
&&
DGSSpecial weather statement, Jun 19, 10:48 AM EST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1148 AM EDT FRI JUN 19 2015
TNZ099-100-191630-
BRADLEY TN-HAMILTON TN-
1148 AM EDT FRI JUN 19 2015
SIGNIFICANT WEATHER ADVISORY FOR BRADLEY...AND HAMILTON COUNTIES
UNTIL 1230 PM EDT...
AT 1148 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR RIDGESIDE...OR NEAR CHATTANOOGA...MOVING NORTHEAST AT 15 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CHATTANOOGA...CLEVELAND...SODDY-DAISY...ROSSVILLE...LAKESITE...
RIDGESIDE...HARRISON...SOUTH CLEVELAND...EAST CLEVELAND...WILDWOOD
LAKE...COLLEGEDALE...MCDONALD...OOLTEWAH...MIDDLE VALLEY...EAST
BRAINERD...SHADY GROVE...HOPEWELL...EAST RIDGE...HARRISON BAY S.P.
AND LOOKOUT MOUNTAIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3500 8535 3536 8509 3517 8479 3499 8507
3498 8531
TIME...MOT...LOC 1548Z 224DEG 12KT 3505 8518
MOULTONSpecial weather statement, Jun 19, 11:21 AM EST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1221 PM EDT FRI JUN 19 2015
TNZ083-084-191700-
RHEA TN-MEIGS TN-
1221 PM EDT FRI JUN 19 2015
SIGNIFICANT WEATHER ADVISORY FOR RHEA...AND MEIGS COUNTIES UNTIL 100
PM EDT...
AT 1221 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR DAYTON...MOVING NORTHEAST AT 15 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DAYTON...SPRING CITY...PEAKLAND...OLD WASHINGTON...TEN MILE...
STINGING FORK FALLS S.P....GRANDVIEW...PINEY FALLS S.P. AND
EVENSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3551 8509 3571 8496 3578 8490 3578 8488
3582 8481 3577 8475 3576 8476 3575 8473
3573 8470 3572 8469 3572 8468 3567 8463
3566 8463 3544 8496
TIME...MOT...LOC 1621Z 219DEG 13KT 3553 8498
MOULTONSpecial weather statement, Jun 19, 11:26 AM EST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1226 PM EDT FRI JUN 19 2015
TNZ084-085-100-191700-
MEIGS TN-BRADLEY TN-MCMINN TN-
1226 PM EDT FRI JUN 19 2015
SIGNIFICANT WEATHER ADVISORY FOR MEIGS...BRADLEY...AND MCMINN
COUNTIES UNTIL 100 PM EDT...
AT 1226 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR CLEVELAND...MOVING NORTHEAST AT 15 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CLEVELAND...CHARLESTON...EAST CLEVELAND...SOUTH CLEVELAND...
CALHOUN...HOPEWELL...RICEVILLE...DENTVILLE...BIG SPRING...TASSO AND
HILLSVIEW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3512 8490 3518 8501 3525 8496 3526 8497
3528 8494 3531 8497 3549 8485 3530 8456
3527 8462 3527 8467 3525 8469 3524 8471
3523 8471 3523 8470
TIME...MOT...LOC 1626Z 228DEG 15KT 3521 8492
MOULTONSpecial weather statement, Jun 19, 11:42 AM EST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1242 PM EDT FRI JUN 19 2015
TNZ012-035-191715-
SCOTT TN-MORGAN TN-
1242 PM EDT FRI JUN 19 2015
SIGNIFICANT WEATHER ADVISORY FOR SCOTT...AND MORGAN COUNTIES UNTIL
115 PM EDT...
AT 1241 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTHWEST OF WARTBURG...MOVING NORTHEAST AT 20 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SUNBRIGHT...ROBBINS...ELGIN...SLICK ROCK...DEERLODGE...HIGH POINT...
RUGBY S.P....RUGBY AND FROZEN HEAD S.P..
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3626 8438 3623 8437 3622 8438 3604 8477
3609 8480 3609 8483 3614 8487 3615 8489
3620 8491 3629 8487 3629 8484 3630 8480
3633 8477 3634 8474 3637 8472 3637 8470
3640 8466 3643 8469
TIME...MOT...LOC 1641Z 234DEG 16KT 3616 8472
MOULTONSpecial weather statement, Jun 19, 11:58 AM EST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1258 PM EDT FRI JUN 19 2015
TNZ067-082-083-191730-
RHEA TN-ROANE TN-BLEDSOE TN-
1258 PM EDT FRI JUN 19 2015
SIGNIFICANT WEATHER ADVISORY FOR RHEA...ROANE...AND BLEDSOE COUNTIES
UNTIL 130 PM EDT/1230 PM CDT/...
AT 1258 PM EDT /1158 AM CDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM NEAR SPRING CITY...OR 13 MILES NORTHEAST OF PIKEVILLE...
MOVING NORTHEAST AT 15 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SPRING CITY...STINGING FORK FALLS S.P....GRANDVIEW...PINEY FALLS S.P.
AND EAGLE FURNACE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3558 8498 3573 8506 3575 8503 3576 8495
3577 8494 3576 8492 3578 8490 3578 8488
3583 8480 3583 8477 3586 8474 3579 8465
TIME...MOT...LOC 1658Z 230DEG 15KT 3569 8498
MOULTONThunderstorm Wind, Bradley
- When
- June 19, 12:05 PM EST
- Where
- Bradley County, 0.56 mi E of Charleston
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 35.280, -84.760
Numerous trees were reported down along Dry Valley Road and Chatata Valley Road south of Charleston.
Hail, Greene
- When
- June 19, 5:00 PM EST
- Where
- Greene County, 0.56 mi W of Greeneville
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.170, -82.840
Quarter sized hail was reported one mile west of Greeneville.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Nevada, June 19 to 30, 20152 deaths · 17 injured · 1 event
- Flash Flooding and Flooding in South Dakota, June 19 to 22, 20151 death · 2 in hail · 57 events
- Tornado and Hail in South Dakota, June 19, 2015$363,000 · EF2 · 21 events
- Flash Flood in Texas, June 19 to 20, 2015$23 million · 1 event
- Lightning Strike in Florida, June 19, 20151 death · 1 event
- Hail and Damaging Winds in North Dakota, June 19, 2015$1.4 million · 2.75 in hail · 22 events
- Tornadoes and Flash Flooding in Illinois, June 19 to 23, 2015$610,000 · EF1 · 15 events
- Hail and Damaging Winds in Montana, June 19, 2015$123,000 · 1.75 in hail · 30 events
- Tornado and Flash Flood in Montana, June 19, 2015EF0 · 50 events
- Hail and Damaging Winds in North Carolina, June 19, 2015$40,000 · 1 in hail · 16 events
- Tornadoes in Illinois, June 19, 2015$55,000 · EF0 · 3 events
- Hail in South Dakota, June 19, 2015$30,000 · 2.25 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 573100, 573102.